Two studies from experts at the Health Protection Agency (HPA) showed a "high proportion" of British schoolchildren reporting problems after taking the anti-viral drug.
Data was gathered from children at three schools in London and one in the South West who were given Tamiflu earlier this year after classmates became infected.
The researchers behind one study said that, although children may have attributed symptoms that were due to other illnesses to the use of Tamiflu, "this is unlikely to account for all the symptoms experienced".
Their research, published in Eurosurveillance, looked at side-effects reported by 11 and 12-year-old pupils in one school year in a secondary school in South West England. The school was closed for 10 days in response to a pupil being confirmed with swine flu on return from a holiday in Cancun, Mexico.
A total of 248 pupils took part in the study and were given Tamiflu prophylactically. Compliance with prophylaxis was high, with 77% of children taking the full course, the researchers said. But they added: "Fifty-one per cent experienced symptoms such as feeling sick (31.2%), headaches (24.3%) and stomach ache (21.1%).
The researchers said "likely side-effects were common" and the "burden of side-effects needs to be considered" when deciding on giving Tamiflu to children prophylactically. The researchers concluded that a "high proportion of school children may experience side-effects of oseltamivir (Tamiflu) medication".